Kentucky, 2009

Flood in Kentucky, September 7, 2009

September 7, 2009 · NWS LMK · 1 event in 1 county or zone

A low pressure system moving over central Kentucky produced areas of showers and thunderstorms. Some of these storms produced brief, but very heavy rainfall resulting in some flooding in Scott County.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LMK wrote it up.

A low pressure system moving over central Kentucky produced areas of showers and thunderstorms. Some of these storms produced brief, but very heavy rainfall resulting in some flooding in Scott County.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before the first event at Sep 7, 6:00 AM EST, 4 hours 20 minutes earlier.

Area forecast discussion, Sep 7, 6:00 AM EST, 4 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
700 AM EDT MON SEP 7 2009

.SHORT TERM UPDATE (THIS MORNING)...

CLUSTERS OF TSTMS ARE MOVING THRU BWG AND NEARBY AREAS EARLY THIS
MORNING IN FORCED LIFT ZONE AHEAD OF UPPER TROF AXIS. BRIEF BUT VERY
HEAVY RAIN OCCURRING WITH THESE STORMS...WHICH WILL CONTINUE TO MOVE
E ACROSS S-CNTRL KY THIS MORNING. AS A RESULT...HAVE UPDATED FCST TO
INCREASE POPS OVER S-CNTRL KY THIS MORNING. STORMS WILL DECREASE/END
LATER THIS MORNING WITH SOME SUNSHINE LATER THIS MORNING AND
AFTERNOON. NO OTHER CHANGES AT THIS TIME.

12Z AVIATION (TAF) DISCUSSION HAS ALSO BEEN UPDATED BELOW.

PREVIOUS DISCUSSION...
.SHORT TERM (TODAY AND TONIGHT)...

WATER VAPOR IMAGERY EARLY THIS MORNING SHOWS UPPER TROF AXIS OVER
E-CNTRL IL TO NEAR THE CONFLUENCE OF THE OH AND MS RIVERS. E OF THE
AXIS...STREAM OF MID AND HIGH-LEVEL MOISTURE CONTINUES TO PUSH NEWD
OVER THE OH VALLEY. THE TREND LAST COUPLE OF NIGHTS HAS BEEN FOR
DEVELOPMENT/OCCURRENCE OF NOCTURNAL SCT TO NUMEROUS SHOWERS/TSTMS
JUST E OF THE TROF AXIS. THIS IS THE CASE EARLY THIS MORNING...AS
SEVERAL SMALL CLUSTERS OF TSTMS...EACH PRODUCING VERY HEAVY RAIN AND
OCCASIONAL TO FREQUENT CG LIGHTNING STRIKES...ARE OCCURRING OVER
PARTS OF S-CNTRL IN AND N-CNTRL AND W-CNTRL KY. THESE CELLS SHOULD
REMAIN ACTIVE THROUGH DAYBREAK AS THEY TRACK SLOWLY NEWD. RAINFALL
RATES OF 1 TO 2 INCHES PER HOUR WILL OCCUR WITH THE STORMS...
ALTHOUGH HEAVY RAINFALL SHOULD NOT LAST FOR AN ENTIRE HOUR AT MOST
LOCATIONS. NEVERTHELESS...LOCAL PONDING OF WATER ON ROADS...LOW
LYING AREAS...AND UNDERPASSES WILL OCCUR WITH CREEKS AND SMALL
STREAMS TEMPORARILY RISING GIVEN THE HIGH RAINFALL RATES. THERE WILL
ALSO BE PATCHY FOG AROUND DAYBREAK ACRS CNTRL KY AND S-CNTRL IN.

DURING THE DAYLIGHT HOURS...SOME OF THE ONGOING CONVECTION SHOULD
WEAKEN BY LATER THIS MORNING...THEN MESOSCALE OUTFLOW BOUNDARIES
SHOULD DICTATE WHERE RENEWED TSTMS DEVELOP DIURNALLY THIS AFTERNOON.
GENERALLY THESE SHOULD BE DISPLACED A BIT FARTHER AWAY FROM THE
UPPER LOW THAN THE CURRENT NOCTURNAL CELLS...EXCEPT FOR SOME CELLS
WHICH COULD ALSO DEVELOP JUST EAST OF THE UPPER TROF GIVEN COOL
POCKET OF AIR ALOFT. GIVEN THE PROGGED EWD MOVEMENT OF THE UPPER
TROF TODAY...IT APPEARS THE BEST CHANCES FOR NEW CELL DEVELOPMENT
THIS AFTERNOON SHOULD BE OVER PARTS OF N-CNTRL AND E-CNTRL KY
EXTENDING S INTO ERN PARTS OF S-CNTRL KY. SHOULD ALSO SEE SCT CELLS
IN S-CNTRL IN. OVERALL...SHOULD BE MOSTLY CLOUDY BUT WITH SOME
BREAKS OF SUNSHINE AT TIMES. WRN PARTS OF S-CNTRL KY SHOULD SEE A
BIT MORE SUNSHINE THIS AFTERNOON.

FOR TONIGHT...AS TROF SLIDES SLOWLY EWD...IT APPEARS BEST CHANCE FOR
MORE NOCTURNAL SHOWERS/TSTMS WILL MOSTLY BE N AND E OF OUR FCST
AREA...ALTHOUGH THERE COULD BE SOME LINGERING CELLS THIS EVENING...
AND PERHAPS ISOLATED CELLS OVERNIGHT OVER S-CNTRL IN TO E-CNTRL KY.
ELSEWHERE...SKY SHOULD BE OR BECOME PARTLY CLOUDY WITH AREAS OF FOG
DEVELOPING BY EARLY TUE MORNING.

.LONG TERM (TUESDAY THROUGH SUNDAY)...

TUESDAY THROUGH THURSDAY NIGHT...

MAIN WEATHER FEATURE OF NOTE DURING THIS PORTION OF THE FCST PD WILL
BE A SLOW MOVING UPPER LEVEL LOW MIGRATING THROUGH THE OHIO VALLEY.
LATEST SHORT TERM MODEL GUIDANCE CONTINUES TO BE IN PRETTY GOOD
AGREEMENT HERE WITH THE UPPER LEVEL LOW HANGING OUT IN THE OHIO
VALLEY THROUGH THURSDAY.  BY THURSDAY NIGHT...MUCH OF THE MODEL
GUIDANCE SUGGESTS THAT THE SYSTEM WILL FINALLY BE PUSHED OFF TO THE
EAST.  WITH THE UPPER LOW IN THE VICINITY...SCATTERED SHOWERS AND
THUNDERSTORMS WILL BE LIKELY ACROSS THE REGION.  THE BEST COVERAGE
WILL LIKELY BE IN THE LATE AFTERNOON/EVENING HOURS AS INSTABILITY
INCREASES WITH THE HEATING OF THE DAY.  TRYING TO NAIL DOWN WHERE
THE STORMS WILL DEVELOP IS ALMOST IMPOSSIBLE DUE TO THE THE SMALL
SCALE VORTS ROTATING AROUND THE CUT OFF LOW.  BASED ON PREVIOUS DAYS
PRECIP MAPS...FEEL THAT HIGH END CHC POPS ARE WARRANTED FOR TUE/
WED. THUS WILL BE BUMPING UP POPS THROUGH THIS PD.  WITH PWATS
REMAINING WELL ABOVE CLIMO...THESE STORMS WILL BE CAPABLE OF
PRODUCING VERY HEAVY RAIN IN A SHORT AMOUNT OF TIME...SOMETHING
WELL NEED TO KEEP AN EYE ON HYDRO-WISE.  BY THURSDAY...CORE OF THE
UPPER LOW LOOKS TO BE TO OUR EAST/NORTHEAST...WILL CONTINUE CHC POPS
BUT FEEL THAT THE BEST COVERAGE OF PRECIP WILL BE EAST OF I-65.

CURRENT FCST TEMPS WILL NEED TO BE ADJUSTED DOWN SLIGHTLY DUE TO THE
CLOUDS AND PRECIPITATION. BASED ON THE RAW DATA AND ENSEMBLE MEANS
IT APPEARS THAT WE MAY SEE A GRADIENT OF TEMPERATURE ACROSS THE
REGION...WITH THE COOLEST READINGS IN THE NE AND WARMEST IN THE
SOUTHWEST.  GENERALLY KEPT TEMPS IN THE UPPER 70S TO AROUND 80 IN
THE NE SECTIONS WITH LOW-MID 80S IN THE FAR SW.  OVERNIGHT LOWS
STILL LOOK TO BE IN THE LOWER 60S.

FRIDAY THROUGH SUNDAY...

LONG TERM MODELS CONTINUE TO BE IN GENERAL AGREEMENT WITH THEIR
PREVIOUS RUNS.  AS PESKY UPPER LEVEL LOW EJECT TO THE NORTHEAST AT
THE BEGINNING OF THE PD...SHARP H5 TROF IS FCST TO DROP INTO THE
NORTHERN PLAINS BY EARLY FRIDAY.  BOTH THE 07/00Z OP GFS AND EURO
SOLUTIONS DEVELOP THIS WAVE INTO A VERY LARGE H5 LOW/GYRE THAT LOOKS
TO HANG ACROSS THE UPPER MIDWEST THROUGH NEXT WEEKEND.  COMPARING
THE FCST TO THE 30YR CLIMO...THIS IS LOW IS QUITE ANOMALOUS AS H5
HEIGHTS DROP TO AROUND -2 TO -2.5 STANDARD DEVIATIONS BELOW NORMAL.
OVERALL...THE GFS IS A BIT DEEPER WITH THE UPPER LOW...BRINGING IT
FURTHER SOUTH AND EAST (TO AS FAR SE AS WESTERN KY)...WHILE THE EURO
RUNS KEEP IT SOME 300-400 MILES FURTHER NW.  DEPENDING ON HOW FAR
SOUTH THIS THING GOES...WILL HAVE A LARGE IMPACT ON OUR WEATHER.
THE FURTHER SOUTH AND EAST...THE BETTER CHANCES OF PRECIPITATION FOR
MUCH OF THE OHIO VALLEY.  ON THE OTHER HAND...IF THE EURO SOLUTION
TURNS OUT TO VERIFY...WE COULD SEE A DELAY IN THE PRECIPITATION
UNTIL EARLY NEXT WEEK.

FOR NOW...AM NOT PLANNING ON MAKING LARGE CHANGES TO THE FCST.
HAVE GENERALLY TRENDED THE FCST TO A BLEND OF THE OP EURO/GFS AND
THE 07/00Z GFS ENSEMBLE.  THIS WILL RESULT IN KEEPING A CHANCE OF
PRECIPITATION IN THE FCST FOR NEXT WEEKEND...BUT IF THE LOW DOES NOT
DROP DOWN AS FAR...WE MAY HAVE TO BACK OFF THE PRECIPITATION CHANCES
A BIT IN LATER FORECASTS.  DID NOT MAKE MUCH IN THE WAY OF CHANGES
TO THE TEMPERATURES THROUGH THIS PD EITHER.  FRIDAY LOOKS TO BE THE
WARMEST DAY OF THE PD WITH HIGHS IN THE LOWER TO MID 80S.  LEFT
TEMPS IN THE UPPER 70S FOR SAT/SUN WITH EXPECTED SHOWERS/STORMS.
OVERNIGHT LOWS IN THE LOWER-MID 60S STILL LOOK GOOD HERE AS WELL.

&&

.AVIATION (12Z TAFS)...

UPPER TROF AXIS WAS LOCATED NEAR IL-IN BORDER TO WRN KY AT 11Z THIS
MORNING. NOCTURNAL TSTMS OCCURRING WITH MOIST FORCED LIFT ZONE AHEAD
OF TROF AXIS. TSTMS WILL REMAIN ACTIVE THRU MID MORNING AS THEY MOVE
ACRS PARTS OF CNTRL KY AND S-CNTRL IN. VSBYS WILL BE IFR BRIEFLY IN
AREAS OF TSTMS. OTHERWISE...FOG HAS BEEN LESS PREVALENT THAN
EXPECTED EARLY THIS MORNING...WITH ONLY MVFR VSBYS AT MOST AT THIS
TIME.

TSTMS WILL DIMINISH OR END AT BWG AFTER 12Z...WITH SCT SHOWERS AND
TSTMS AFFECTED SDF THROUGHOUT MORNING. FOR LEX...SCT TSTMS WILL
INCREASE LATE THIS MORNING AND AFTERNOON. OUTSIDE OF TSTMS...
CONDITIONS SHOULD BE VFR LATER THIS MORNING THROUGH THIS EVENING.
LOWER CLOUDS AND AREAS OF FOG SHOULD THEN DEVELOP WITH AT LEAST MVFR
CONDITIONS AFTER MIDNIGHT TONIGHT LASTING THRU EARLY/MID MORNING
HOURS ON TUE.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
IN...NONE.
&&

UPDATE.......TF
SHORT TERM...TF
LONG TERM....MJ
AVIATION.....TF
Hazardous weather outlook, Sep 7, 3:00 AM EST, 7 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
400 AM EDT MON SEP 7 2009

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-081000-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
400 AM EDT MON SEP 7 2009 /300 AM CDT MON SEP 7 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED THUNDERSTORMS WILL OCCUR TODAY AND EARLY TONIGHT OVER
PARTS OF CENTRAL KENTUCKY AND SOUTH CENTRAL INDIANA. THE STORMS WILL
PRODUCE BRIEF VERY HEAVY RAIN AND CLOUD-TO-GROUND LIGHTNING. THE
RAIN WILL CAUSE TEMPORARY PONDING OF WATER ON ROADS...LOW LYING
AREAS...AND UNDERPASSES.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

SCATTERED THUNDERSTORMS WILL BE POSSIBLE ACROSS THE REGION THROUGH
THE PERIOD. THE BEST CHANCES OF THUNDERSTORMS WILL BE TUESDAY AND
WEDNESDAY AND THEN AGAIN ON SATURDAY AND SUNDAY. THE MAIN HAZARDS
WITH THESE STORMS WILL BE LOCALLY HEAVY RAINFALL AND DANGEROUS
CLOUD-TO-GROUND LIGHTNING. LOCALIZED MINOR FLOODING MAY ALSO OCCUR.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT INSTANCES OF HEAVY RAINFALL AND
ANY FLOODING TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE KENTUCKY.

TF/MJ

In the hours before

Special weather statement, Sep 7, 5:32 AM EST, 4 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
632 AM EDT MON SEP 7 2009

KYZ071-072-071115-
SIMPSON-WARREN-
532 AM CDT MON SEP 7 2009

...THUNDERSTORMS WITH VERY HEAVY RAIN AND DANGEROUS LIGHTNING MOVING
ACROSS WARREN AND NORTHERN SIMPSON COUNTIES...

AT 527 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A
CLUSTER OF THUNDERSTORMS ALONG A LINE FROM 5 MILES NORTHWEST OF
BOWLING GREEN TO 5 MILES NORTHWEST OF FRANKLIN...AND MOVING EAST AT
20 MPH.

FREQUENT CLOUD-TO-GROUND LIGHTNING AND VERY HEAVY RAIN WITH RAINFALL
RATES OF 1 TO 2 INCHES PER HOUR REDUCING VISIBILITIES TO LESS THAN
ONE MILE...ARE EXPECTED WITH THESE STORMS.

THESE STORMS WILL BE NEAR...
  WOODBURN AROUND 540 AM CDT.
  BOWLING GREEN AROUND 540 AM CDT.
  PLANO AROUND 550 AM CDT.
  OAKLAND AROUND 600 AM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXPECT PONDING OF WATER ON LOCAL ROADWAYS AND UNDERPASSES. DRIVERS
SHOULD SLOW DOWN AND USE EXTRA CAUTION.

TF
Special weather statement, Sep 7, 6:15 AM EST, 4 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
715 AM EDT MON SEP 7 2009

KYZ062-063-071-073-074-071200-
ALLEN-BARREN-EDMONSON-HART-WARREN-
615 AM CDT MON SEP 7 2009

...STRONG THUNDERSTORM WITH HEAVY RAIN...AND DANGEROUS LIGHTNING...

AT 613 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR BOWLING GREEN...AND MOVING EAST AT 15 MPH.

FREQUENT DEADLY LIGHTNING...AND TORRENTIAL RAIN WITH RAINFALL RATES
OF AROUND TWO INCHES PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
HALF MILE...ARE EXPECTED WITH THIS STORM.

THIS STORM WILL AFFECT INTERSTATE 65 IN KENTUCKY BETWEEN MILE MARKERS
20 AND 53.

THIS STORM WILL AFFECT THE NATCHER PARKWAY BETWEEN MILE MARKERS 1 AND
7.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.

&&

AML
Special weather statement, Sep 7, 7:03 AM EST, 3 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
803 AM EDT MON SEP 7 2009

KYZ073>076-071245-
ALLEN-BARREN-METCALFE-MONROE-
703 AM CDT MON SEP 7 2009

...STRONG THUNDERSTORM WITH HEAVY RAIN...AND DANGEROUS LIGHTNING...

AT 700 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 11 MILES SOUTHWEST OF GLASGOW...AND MOVING EAST
AT 20 MPH.

FREQUENT DEADLY LIGHTNING...AND TORRENTIAL RAIN WITH RAINFALL RATES
OF AROUND TWO INCHES PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
HALF MILE...ARE EXPECTED WITH THIS STORM.

THIS STORM WILL AFFECT THE CUMBERLAND (NUNN) PARKWAY BETWEEN MILE
MARKERS 11 AND 14.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.

&&

AML
Special weather statement, Sep 7, 7:38 AM EST, 2 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
838 AM EDT MON SEP 7 2009

KYZ031-033>043-046>049-054>057-064>067-073>078-081-082-071345-
OLDHAM KY-HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY-HARRISON KY-
SPENCER KY-ANDERSON KY-WOODFORD KY-FAYETTE KY-BOURBON KY-
NICHOLAS KY-WASHINGTON KY-MERCER KY-JESSAMINE KY-CLARK KY-
MARION KY-BOYLE KY-GARRARD KY-MADISON KY-GREEN KY-TAYLOR KY-
CASEY KY-LINCOLN KY-ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-
ADAIR KY-RUSSELL KY-CUMBERLAND KY-CLINTON KY-
INCLUDING THE CITIES OF...LA GRANGE...NEW CASTLE...SHELBYVILLE...
FRANKFORT...GEORGETOWN...CYNTHIANA...TAYLORSVILLE...
LAWRENCEBURG...VERSAILLES...LEXINGTON...PARIS...CARLISLE...
SPRINGFIELD...HARRODSBURG...NICHOLASVILLE...WINCHESTER...
LEBANON...DANVILLE...LANCASTER...RICHMOND...GREENSBURG...
CAMPBELLSVILLE...LIBERTY...STANFORD...SCOTTSVILLE...GLASGOW...
TOMPKINSVILLE...EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE...
ALBANY
838 AM EDT MON SEP 7 2009 /738 AM CDT MON SEP 7 2009/

...SCATTERED THUNDERSTORMS PRODUCING HEAVY RAIN...GUSTY
WINDS...AND DANGEROUS LIGHTNING...

SCATTERED THUNDERSTORMS WILL CONTINUE TO MOVE EAST AT 20 MPH
ACROSS EAST CENTRAL KENTUCKY THROUGH 945 AM EDT...845 AM CDT.
THESE STORMS WILL BE CAPABLE OF PRODUCING HEAVY RAIN WITH RAINFALL
RATES UP TO 1.5 INCHES PER HOUR. IN ADDITION...DANGEROUS LIGHTNING IS
OCCURING WITH THESE STORMS AS WELL AS WIND GUSTS UP TO 30 MPH.

EXPECT PONDING OF WATER ON LOCAL ROADWAYS IN THE HEAVIEST THUNDERSTORMS.
DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.

AML
Special weather statement, Sep 7, 8:44 AM EST, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
944 AM EDT MON SEP 7 2009

KYZ035>037-039>043-046>049-054>057-062>067-074>078-081-082-071445-
FRANKLIN KY-SCOTT KY-HARRISON KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-WASHINGTON KY-MERCER KY-
JESSAMINE KY-CLARK KY-MARION KY-BOYLE KY-GARRARD KY-MADISON KY-
EDMONSON KY-HART KY-GREEN KY-TAYLOR KY-CASEY KY-LINCOLN KY-
BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-CUMBERLAND KY-
CLINTON KY-
INCLUDING THE CITIES OF...FRANKFORT...GEORGETOWN...CYNTHIANA...
LAWRENCEBURG...VERSAILLES...LEXINGTON...PARIS...CARLISLE...
SPRINGFIELD...HARRODSBURG...NICHOLASVILLE...WINCHESTER...
LEBANON...DANVILLE...LANCASTER...RICHMOND...BROWNSVILLE...
MUNFORDVILLE...GREENSBURG...CAMPBELLSVILLE...LIBERTY...STANFORD...
GLASGOW...TOMPKINSVILLE...EDMONTON...COLUMBIA...JAMESTOWN...
BURKESVILLE...ALBANY
944 AM EDT MON SEP 7 2009 /844 AM CDT MON SEP 7 2009/

...SCATTERED THUNDERSTORMS PRODUCING HEAVY RAIN...GUSTY
WINDS...AND DANGEROUS LIGHTNING...

SCATTERED THUNDERSTORMS WILL CONTINUE TO MOVE EAST AT 20 MPH
ACROSS EAST CENTRAL KENTUCKY THROUGH 1045 AM EDT...945 AM CDT.
THESE STORMS WILL BE CAPABLE OF PRODUCING HEAVY RAIN WITH RAINFALL
RATES UP TO 1.5 INCHES PER HOUR. IN ADDITION...DANGEROUS LIGHTNING
IS OCCURING WITH THESE STORMS AS WELL AS WIND GUSTS UP TO 30 MPH.

EXPECT PONDING OF WATER ON LOCAL ROADWAYS IN THE HEAVIEST THUNDERSTORMS.
DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.

AML
Special weather statement, Sep 7, 9:51 AM EST, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1051 AM EDT MON SEP 7 2009

KYZ037-040>043-047>049-055>057-066-067-074>078-081-082-071600-
HARRISON KY-WOODFORD KY-FAYETTE KY-BOURBON KY-NICHOLAS KY-
MERCER KY-JESSAMINE KY-CLARK KY-BOYLE KY-GARRARD KY-MADISON KY-
CASEY KY-LINCOLN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-
RUSSELL KY-CUMBERLAND KY-CLINTON KY-
INCLUDING THE CITIES OF...CYNTHIANA...VERSAILLES...LEXINGTON...
PARIS...CARLISLE...HARRODSBURG...NICHOLASVILLE...WINCHESTER...
DANVILLE...LANCASTER...RICHMOND...LIBERTY...STANFORD...GLASGOW...
TOMPKINSVILLE...EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE...
ALBANY
1051 AM EDT MON SEP 7 2009 /951 AM CDT MON SEP 7 2009/

...SCATTERED THUNDERSTORMS PRODUCING HEAVY RAIN...GUSTY
WINDS...AND DANGEROUS LIGHTNING...

SCATTERED THUNDERSTORMS WILL CONTINUE TO MOVE EAST AT 20 MPH
ACROSS EAST CENTRAL KENTUCKY THROUGH 12 PM EDT...11 AM CDT. THESE
STORMS WILL BE CAPABLE OF PRODUCING HEAVY RAIN WITH RAINFALL RATES
UP TO 2 INCHES PER HOUR. IN ADDITION...DANGEROUS LIGHTNING IS
OCCURING WITH THESE STORMS AS WELL AS WIND GUSTS UP TO 30 MPH.

EXPECT PONDING OF WATER ON LOCAL ROADWAYS IN THE HEAVIEST THUNDERSTORMS.
DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.

AML

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, Scott

When
September 7, 10:20 AM EST to 1:30 PM EST
Where
Scott County, 0.94 mi SSE of Double Culvert to 0.77 mi WNW of Turkey Foot
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
38.358, -84.563

Standing water covered Locust Fork Rd, Luke Rd, and Double Culvert Rd. These roads were closed due to the high water.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kentucky in 2009Every state in 2009This day in weather historyWarnings in Kentucky, September 2009

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 195855.